MAUDE Adverse Event Report: K2M, INC. LOCKING SCREW INSERTER; EVEREST; ORTHOPEDIC STEREOTAXIC INSTRUMENT

K2M, INC. LOCKING SCREW INSERTER; EVEREST; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 2901-N90098-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an everest locking screw inserter became deformed intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
The returned everest navigated locking screw inserter was visually inspected.The device appeared cosmetically worn from normal use.The tip was confirmed to be damaged; majority of the hexalobe had fractured off, leaving a relatively even fracture surface.The fracture surface revealed a rotational pattern, indicating the device failed during torsion.Device history records were reviewed and no relevant manufacturing issues were identified.Complaint history was reviewed and no similar complaints for the reported lot number were identified.The most likely root cause for the tip fracture can be attributed to normal device wear over time, as the instrument has been in the field for approximately 3 years.Consistent use of the instrument throughout its lifetime may cause material fatigue, leading to eventual tip fracture.
 
Event or Problem Description
It was reported that the tip of an everest locking screw inserter became deformed intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.Inspection of the returned device identified tip fracture rather than tip deformation.

Brand Name
LOCKING SCREW INSERTER; EVEREST
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14915330
Report Number3004774118-2022-00257
Device Sequence Number5813557
Product Code OLO
UDI-Device Identifier10888857405486
UDI-Public10888857405486
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K181890
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2901-N90098-B
Device Catalogue Number2901-N90098-B
Device Lot NumberJCVX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/05/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown